MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD NON-VENTED HOSPITAL FULL FACE MASK; CBK

FISHER & PAYKEL HEALTHCARE LTD NON-VENTED HOSPITAL FULL FACE MASK; CBK
Model Number RT041
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt041 non-vented hospital full face mask was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, and our knowledge of the product.Results: visual inspection of the photograph revealed that the seal was partly separated from the mask base, however a continuous bead of glue was found around the mask seal on the part of the mask that is visible.It was also noted that the part of the seal that was not separated from the base indicates that the seal had been properly inserted in the mask base.Conclusion: without the return of the complaint device, we are unable to determine the cause of the reported event.The rt041 full face mask features a mask base, seal, and headgear.The mask seal is inserted into the mask base and is secured with glue.Each assembled mask seal is inspected to ensure it is correctly inserted and there are no unacceptable gaps between the seal and the base.Samples are taken and the mask seals are pulled apart after 24 hours to ensure they meet or exceed the required detachment force before the assembled product can be released.Our user instructions illustrate in pictorial format the correct set-up and proper use of the rt041 non-vented hospital full face mask.It also states the following: "operating pressure range: 5 - 25 cmh2o" "this mask may only be used in a hospital or clinical setting where the patient is adequately monitored by trained medical staff.Failure to monitor the patient may result in loss of therapy, serious injury or death." "in the case of therapy device failure, the use of this mask requires the same level of attention and assistance as in the use of a tracheal tube.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(4) that the seal of a rt041 non-vented hospital full face mask was separated from the mask base during use.There was no reported patient consequence.

Brand Name
NON-VENTED HOSPITAL FULL FACE MASK
Common Device Name
CBK
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology dr.
suite 100
irvine, CA 92618
9494534000
MDR Report Key14107398
Report Number9611451-2022-00267
Device Sequence Number17340758
Product Code CBK
UDI-Device Identifier09420012429865
UDI-Public(01)09420012429865(10)2101573430(11)210326
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT041
Device Catalogue NumberRT041
Device Lot Number2101573430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown